Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 2, 2001, 12:00 PM MDT for Bingham County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 2001, 12:00 PM MDT (18:00 UTC)
- Expired
- Apr 2, 2001, 12:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bingham County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 021800 SVRPIH IDC011-021830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1200 PM MDT MON APR 2 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BINGHAM COUNTY IN IDAHO THIS INCLUDES THE CITY OF BLACKFOOT * UNTIL 1230 PM MDT * AT 1155 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GIBSON...OR ABOUT 9 MILES SOUTHWEST OF BLACKFOOT...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLACKFOOT AT 1205 PM MDT ROSE AT 1215 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LARGE HAIL AND VERY STRONG WINDS TO 60 MPH ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REUPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4314 11260 4303 11250 4302 11213 4342 11229
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:45 AM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 2, 9:45 AM MDT, 2 hours 15 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 945 AM MDT MON APR 02 2001 WILL POST WIND ADVISORY FOR TODAY IN EASTERN MAGIC AND UPPER SNAKE RIVER VALLEY. H7 LOW OVER EASTERN WASHINGTON AND IDAHO PAN HANDLE THIS MORNING WITH TROUGH AXIS EXTENDING TO SOUTHWEST IDAHO. TROUGH PROGRESSES INTO WESTERN MONTANA THIS AFTERNOON. LOOKS LIKE AXIS OF TROUGH WILL PERSIST OVER ISLAND PARK AREA FOR SEVERAL HOURS. SPOTTER REPORTS THIS MORNING INDICATE 3 INCHES WET SNOW FELL...ONE TENTH LIQUID EQUIVALENT...AND MODELS INDICATE ANOTHER 1 TO 2 TENTHS LIQUID EQUIVALENT POSSIBLE THIS AFTERNOON AND EVENING. WILL LET CURRENT HEAVY SNOW WARNING ZONE 19 CONTINUE. ISOLATED THUNDERSTORMS LOOK GOOD TODAY WITH WEEK CAPE AND SHEAR. A FEW CELLS WITH LIGHTNING STRIKES ALREAY DETECTED IN LINCOLN COUNTY. H3 100KT JET PROGGED TO CROSS NORTHERN NEVADA AND UTAH TODAY WITH LEFT EXIT REGION OVER SOUTHEAST IDAHO. SNOW LEVELS ALREADY DROPPING IN SUN VALLEY AND IDAHO FALLS. MORNING SOUNDINGS INDICATED ABOUT 5500 FT. WILL MAKE SOME UPDATES TO FORECASTS FOR THIS. SURVICK BYI 50/29/46 433 .KSFX WSR-88D...OPERATIONAL...VCP 21. .PIH...HEAVY SNOW WARNING AND WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST IDAHO. PLEASE REFER TO BOIWSWPIH AND BOINPWPIH FOR THE LATEST INFORMATION. PIH WE 051/029 046/029 053 09734
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.